.. reaction and asked for an epipen, and consequently was given 3 in a thirty minute period. He threw up several times and in the end they feel he may have aspirated. We are concerned about the amount of dosage he received or if he even should of had them and that this was a significant cause of his death. Any comments? Are we being wrong in our thinking?
Epinephrine, the drug in epi pen, is used every few minutes until the person's reaction is stopped. I gave my son an epipen at home and when he got to the hospital he had 2 more doses. He was 8 at the time. He did ok with it, and certainly would not have if he hadn't had the allergic reaction stopped.
I took epipen yrs ago for this reaction, I have no idea what cause it I was at my sister's may she rip, anyway, i started with this one blotch and then it went all over my body, I ran upstaris and my face if was so weird it looked disfigured, it scared me to death, ran down stairs at this time i couln't talk my tongue swelled, my sis called 911 and they gave me epipen, plus something in a needle, i think it was benedryl... to make a long story short when they gave me the epiphen my swelling starting going down. never found out the reason cause when i was in the er the doc was to busy flirting with the nurse after leaving me sit for an hr, i got up and walked out even though my sis didn't want me to, so never found out what caused it, i wasn't taken or using anything differant... I am so so sorry to hear about your son may he r.i.p. as my sister may, she passed in my apt in 2010, I think she had a major heart attack... but I don't think in my opinion it was the epipen, but truthfully u just don't no anymore, did they ever run an autopsy to see the cause of death... sorry I had to ask u this..i am sure it still hurts as my loss with my sister tears me apart everyday, and a child well I can only imagine... once again I am so sorry for your loss... I WILL PRAY FOR U THAT GOD KEEPS U STRONG ...
Hello missinghim. So sorry for your loss. It was a tragic and dramatic event. I understand the making sense part. What did the doctors actually tell you? Sounds like you have quite a bit of information.
The intensity of his reaction is the issue. The epipen I think not. As our nurse friend said, they administer until the response settles. Vomiting is part of a severe allergy. His body was getting rid of the "poison". That and the intense response of an allergic reaction is the result.
When we lose someone it doesn't make sense. Even when the cause is clear. We feel something is missing, some tiny aspect overlooked. You are not to blame. No one is. It was a sad set of circumstances. I hope you can heal and stay with the beauty of his life. You did what you could as did the hospital. He knew he was loved. again, i am so sorry. Karen
- EpiPen Information for Consumers
- EpiPen Information for Healthcare Professionals (includes dosage details)
- Side Effects of EpiPen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 May 2010 • 1 answer
Posted 16 Sep 2013 • 1 answer
Posted 25 Aug 2015 • 1 answer
Posted 23 Oct 2015 • 2 answers
New To Nardil. If I just started Nardil and have eaten certain foods to be careful with, and haven'?
Posted 25 Aug 2016 • 3 answers